Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


strange phenomenon
Feb 28, 2008

Hello Dr. Young,

my initial VL was around 450,000. I have been for 5 months on Boosted Telzir and Kivexa. I haven't gone undetectable according to my last 2 labs which scored around 200 VL. I have made resistance testing before and supposedly had non!

I'm seeing my doctor in 2 weeks with new test results before we consider changing treatment. What could be the reason for this faliure? and what should our strategy be?

My risk involved a girl who was in contact with people of eastern african origin. I've always thought of the rare Hiv1/HIV2 coinfection, could be a possibility? how can we verify that? I did all viral tests including phnotypes and I have HIV-1 subtype D. Could those tests detect HIV-2 if this was not intended?

sorry for the long post, but as you can see I need to get a grip on why my first regimen unexpectedly failed.

Response from Dr. Young

First off, your antibody tests should have distinguished between HIV1 and HIV2 infection.

Second, since you started HIV treatments with a quite high HIV1 viral load, it's not surprising (nor unexpected) that you might not have reached a viral load of less than 50 copies yet. You do not, in my view, have treatment failure. If I were your doctor, I would continue to monitor your adherence and viral load- perhaps only to move the interval of testing to every other month, just to be sure that the viral load eventually reaches the mind-at-ease level of less than 50.

I hope this helps. BY



Previous
crushing medications
Next
I need to know

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement